61 yo husband placed on Imuran for UC flare. Within three months developed a oral tongue cancer related to med. Oncologist stated he could never take a immunosupressant or TNF med again in future. Concerned over Imuran / UC treatment , if he should develop another type of cancer. He may have lost future treatment options due this severe side effect on Imuran.
I was put on Imuran when first diagnosed (100mg daily) and then increased to150mg daily when I was hospitalised with a critical flare up. It's been 7 months and I thankfully haven't had any severe side effects. My sun sensitivity is sky high but that's about it.
I was warned that my succeptability to a wide variety of cancers would be higher but it wasn't phrased to imply that the drug would actually cause any cancer.
My doctors were careful to also give me guidelines to reduce my risk of developing cancer where possible. I'm also on a slew of other drugs to treat it and some of them aren't TNF so there are some good alternatives out there.
Hope this is helpful.
- Imuran Information for Consumers
- Imuran Information for Healthcare Professionals (includes dosage details)
- Side Effects of Imuran (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Apr 2013 • 2 answers
Ulcerative Colitis - I am experiencing severe edema in feet, ankles, calfs, knees as well as hands,?
Posted 6 Aug 2013 • 1 answer
Posted 22 Dec 2014 • 1 answer
Posted 15 Aug 2015 • 1 answer
Posted 15 Feb 2016 • 0 answers